MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565050
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was noted to be contaminated and will not be returned for analysis; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a wallflex colonic stent was implanted in the colon to treat a 5cm intestinal obstruction during a stent placement procedure performed on (b)(6) 2022.The patient's anatomy was not tortuous prior to stent placement.During attempted deployment, the delivery shaft became stuck and the stent was unable to be deployed.Upon withdrawal of the delivery system, the stent deployed prematurely in an incorrect location.The stent remains implanted and another wallflex colonic stent was used to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14642494
Report Number3005099803-2022-03068
Device Sequence Number4904696
Product Code MQR
UDI-Device Identifier08714729456520
UDI-Public08714729456520
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2023
Device Model NumberM00565050
Device Catalogue Number6505
Device Lot Number0027355119
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2022
Initial Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight66 KG